MAUDE Adverse Event Report: ARTHREX, INC. SCREW, CORTICAL 4.5 X 38MM; BONE FIXATION PLATE

ARTHREX, INC. SCREW, CORTICAL 4.5 X 38MM; BONE FIXATION PLATE
Model Number SCREW, CORTICAL 4.5 X 38MM
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint allegation confirmed.One unpackaged ar-13380-38 batch, unk, was received for investigation.The visual inspection indicated that the screw's threads were stripped, and the hex head was deformed.The most likely cause(s) for the reported failure can be a user error due to improper bone preparation, misaligned insertion, and/or prying/levering the device during insertion.
 
Event or Problem Description
On 07/24/2024, it was reported by a sales representative via phone that an ar-13110l-01 osteotomy plate all screws backed out and the plate collapsed.This occurred after use in a case and the patient requires a revision.The revision surgery was scheduled for 7/9/24 and was completed successfully using a competitor osteotomy plate.No further injury to patient.

Brand Name
SCREW, CORTICAL 4.5 X 38MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20029874
Report Number1220246-2024-07222
Device Sequence Number7363743
Product Code HRS
UDI-Device Identifier00888867011540
UDI-Public00888867011540
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K032187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCREW, CORTICAL 4.5 X 38MM
Device Catalogue NumberAR-13380-38
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexUnknown
Patient Weight136 KG